Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Nashville, TN

April 11, 2008Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2008, 2:21 PM CDT for Coffee County, Tennessee. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 2:21 PM CDT (19:21 UTC)
Expired
Apr 11, 2008, 2:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 2:25 PM CDTHAIL 1Manchester, TNPEA SIZE TO QUARTER SIZE HAIL REPORTED NEAR I-24.
Apr 11, 2:34 PM CDTHAIL 1Manchester, TNSTORM SPOTTER REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 10:15 AM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 111921
SVROHX
TNC031-111945-
/O.NEW.KOHX.SV.W.0063.080411T1921Z-080411T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MANCHESTER...

* UNTIL 245 PM CDT

* AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TULLAHOMA...OR 7 MILES SOUTHWEST OF
  MANCHESTER...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES WEST OF MANCHESTER BY 235 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR CENTRAL TENNESSEE.

LAT...LON 3563 8600 3535 8610 3535 8616 3538 8628
      3542 8627 3542 8626 3545 8623 3567 8623
TIME...MOT...LOC 1921Z 192DEG 13KT 3544 8619

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 4:01 AM CDT, 10 hours 20 minutes earlier.

Area forecast discussion, Apr 11, 4:01 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
401 AM CDT FRI APR 11 2008

.DISCUSSION...AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY
MOVING ACROSS MIDDLE TENNESSEE, ALTHOUGH THE SURFACE COLD FRONT IS
STILL WEST OF THE MISSISSIPPI RIVER. DESPITE EARLIER WARNINGS, THE
CURRENT ACTIVITY HAS DIMINISHED WELL BELOW SEVERE CRITERIA.

AT 08Z, 988 MB SURFACE LOW WAS CENTERED OVER IOWA, WITH A STRONG
PRESSURE GRADIENT EXTENDING SEVERAL HUNDRED MILES FROM THE LOW.
THUS, LOOK FOR WINDS TO REMAIN STRONG THROUGHOUT THE DAY.

COLD FRONT WILL PASS THROUGH THE MID STATE THIS EVENING, ALTHOUGH
THE MOST ACTIVE WEATHER IS THAT WHICH IS OCCURRING NOW. MODELS
INDICATE SIGNIFICANT DRYING IN THE MID AND UPPER LEVELS LATER THIS
MORNING. ALTHOUGH WITH SUFFICIENT LOW-LEVEL MOISTURE AND WARM AIR
STILL IN PLACE, WE MAY GET SOME ADDITIONAL ACTIVITY LATER TODAY OR
THIS EVENING, ESPECIALLY WITH THE PASSAGE OF THE FRONT.

AFTERWARDS, LOOK FOR SIGNIFICANTLY COOLER AIR TO ADVECT INTO THE
MID STATE, DESPITE THE ABSENCE OF A TRUE NORTHWEST WIND UNTIL
SUNDAY. GFS DEPICTS DEEP OCCLUDED FRONT MOISTURE MOVING ACROSS
MIDDLE TENNESSEE BY SUNDAY, THUS BRINGING MORE CLOUDS AND A CHANCE
OF RAIN LASTING THROUGH SUNDAY NIGHT BEFORE SKIES FINALLY CLEAR OUT.

FORECAST FROM MONDAY THROUGH THURSDAY WILL BE DRY, ALTHOUGH
TEMPERATURES SUNDAY NIGHT AND MONDAY NIGHT WILL DROP WELL INTO THE
30S, WITH SOME FREEZING TEMPERATURES AT OUR HIGHER ELEVATIONS, SO
WIDESPREAD FROST IS EXPECTED THOSE TWO NIGHTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  49  57  39 /  70  10  20  20
CLARKSVILLE    75  45  54  37 /  60  10  20  20
CROSSVILLE     73  47  57  35 /  80  40  20  30
COLUMBIA       75  50  59  38 /  70  20  20  20
LAWRENCEBURG   76  50  60  37 /  70  20  20  20
WAVERLY        75  47  56  37 /  60  10  20  20
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE

In the hours before

Local storm report, Apr 11, 12:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FUNNEL CLOUD     1 E LEWISBURG           35.45N 86.77W
04/11/2008                   MARSHALL           TN   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTED BY TRAINED SPOTTER

&&

MGIRODO
Local storm report, Apr 11, 12:59 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          3 NE LAWRENCEBURG       35.28N 87.30W
04/11/2008                   LAWRENCE           TN   EMERGENCY MNGR

            TVA POWER POLES DOWN ON GOOD HOPE ROAD EAST OF HWY43.

&&

MRICHARD
Local storm report, Apr 11, 1:38 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             4 NW BELL BUCKLE        35.63N 86.40W
04/11/2008  E0.88 INCH       BEDFORD            TN   TRAINED SPOTTER

&&

MRICHARD
Local storm report, Apr 11, 1:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
150 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TORNADO          10 NW MANCHESTER        35.57N 86.21W
04/11/2008                   COFFEE             TN   TRAINED SPOTTER

            SEMI-TRUCK BLOWN OFF I-24 NEAR MILE-MARKER 99. SEVERAL
            TREES BLOWN DOWN IN THE VICINITY.

&&

MRICHARD
Local storm report, Apr 11, 2:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 N MCMINNVILLE         35.70N 85.78W
04/11/2008                   WARREN             TN   AMATEUR RADIO

            TORNADO ON GROUND WITH MULTIPLE HOUSES DAMAGED NEAR
            BEACON ROAD AND SPRING VALLEY ROAD...OFF OF HWY 56.

&&

MRICHARD
Local storm report, Apr 11, 2:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             11 NE MCMINNVILLE       35.80N 85.64W
04/11/2008  M0.88 INCH       WARREN             TN   PARK/FOREST SRVC

            NICKEL SIZE HAIL IN ROCK ISLAND STATE PARK.

&&

MRICHARD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:42 PM CDTSevere Thunderstorm WarningOHXStewart33 min
Apr 10, 11:19 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart26 min
Apr 10, 11:56 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Apr 11, 12:29 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys31 min
Apr 11, 1:06 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more24 min
Apr 11, 1:25 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Perry35 min
Apr 11, 2:22 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson, Sumner23 min
Apr 11, 10:08 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys37 min
Apr 11, 10:33 AM CDTSevere Thunderstorm WarningOHXDickson, Humphreys27 min
Apr 11, 10:36 AM CDTTornado WarningOHXDickson, Humphreys24 min
Apr 11, 10:43 AM CDTSevere Thunderstorm WarningOHXHickman, Perry32 min
Apr 11, 10:57 AM CDTTornado WarningOHXCheatham, Dickson22 min
Apr 11, 11:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson31 min
Apr 11, 11:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner28 min
Apr 11, 11:22 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne23 min
Apr 11, 11:44 AM CDTSevere Thunderstorm WarningOHXMacon, Trousdale31 min
Apr 11, 11:45 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne30 min
Apr 11, 11:47 AM CDTTornado WarningOHXLawrence, Wayne28 min
Apr 11, 12:00 PM CDTTornado WarningOHXClay, Macon19 min
Apr 11, 12:11 PM CDTSevere Thunderstorm WarningOHXGiles, Maury34 min
Apr 11, 12:12 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 26 more109 days
Apr 11, 12:14 PM CDTTornado WarningOHXGiles, Lawrence, Maury31 min
Apr 11, 12:28 PM CDTTornado WarningOHXMarshall, Maury32 min
Apr 11, 12:51 PM CDTTornado WarningOHXBedford24 min
Apr 11, 1:13 PM CDTTornado WarningOHXBedford, Coffee32 min
Apr 11, 1:28 PM CDTTornado WarningOHXCannon32 min
Apr 11, 1:39 PM CDTTornado WarningOHXWarren51 min
Apr 11, 1:59 PM CDTTornado WarningOHXVan Buren, White46 min
Apr 11, 2:09 PM CDTTornado WarningOHXVan Buren, White36 min
Apr 11, 2:31 PM CDTSevere Thunderstorm WarningOHXCumberland, White15 min
Apr 11, 2:31 PM CDTTornado WarningOHXGrundy29 min
Apr 11, 2:35 PM CDTTornado WarningOHXCoffee, Warren14 min
Apr 11, 2:39 PM CDTTornado WarningOHXCumberland36 min
Apr 11, 3:13 PM CDTTornado WarningOHXCumberland21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.